MAUDE Adverse Event Report: ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNI GLENOID-PERIPHERAL LOCK SCRW
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a tsa v rsa procedure, both 42mm peripheral locking screws, ar-9145-42 (lots: 170167213 and 18.00840) broke while being inserted into the baseplate.The screws had not yet engaged with the bushing on the baseplate when they broke.After the second screw broke, the decision was made to remove the entire baseplate.Upon doing so, it was discovered that the screws had broken deep enough within the bone.The surgeon decided to leave the distal tips in place and use an mgs implant.The remaining portion of the broken screws were deep enough within bone they did not interfere with mgs bony prep and standard surgical technique was carried out from that point forward.
 
Additional Manufacturer Narrative
Complaint confirmed, the screw broke in two.Most likely causes include misaligned insertion, improper bone prep, prying/leveraging the device during insertion.

Brand Name
UNI GLENOID-PERIPHERAL LOCK SCRW
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9443859
Report Number1220246-2019-01469
Device Sequence Number19576321
Product Code PHX
UDI-Device Identifier00888867057746
UDI-Public00888867057746
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberUNI GLENOID-PERIPHERAL LOCK SCRW
Device Catalogue NumberAR-9145-42
Device Lot Number170167213
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;